I have been on Effexor for a little over a year. It was a wonderful anti-depressant - definitely made me feel better. However, there were things I didn't like about it - like my complete LACK of sexual desire. But anyway, I started losing my hair and, after some research, apparently alopecia is an uncommon side effect. So the plan for weaning me off has been 2 weeks at each dose. Two weeks ago, I went down from 225 to 150. I was okay the first week, actually. Then little by little I just started going into rages and crying over the most ridiculous things. I am so all over the place. Flu-like symptoms, body aches, don't feel like doing anything. So now I have two weeks at 75 and then what? Can someone please give me some pointers on staying out of jail when I want to ram my car into crazy drivers on the road.
Tapering off can be very difficult.
Sometimes you must live with the temporary side effects, and they will pass.
Tapering slowly works best.
Maybe consider going back to 225 and then tapering more slowly. Or adjust to the 150 but taper slowly from there.
Thank you for your post,my daughter has Alopecia and is on Effexor, but since she had small bouts with Alopecia years before taking Effexor I did not relate the two until recently when no treatments are working for the Alopecia.
I've been on 150mg Effexor for over 8 years. I have seen many family members go off of it, i am not looking forward to the withdrawal process with my daughter!
From what I have seen in my family, I think you need to take longer on each dose reduction, and see if there is another drug you can add , like maybe Wellbutrin ( dopamine enhancer) which will at least help level out some of the brain chemistry, but wont have withdrawals when you quit taking it. A compounding pharmacy may be able to customize some doses for you to taper off without having to drop 75mg at a time.
I have not met a doctor yet who really understands just how powerful the withdrawals are from this drug!
I have also been reading where acupuncture can help reduce withdrawals, .
I'm going to meet with a doctor or oriental medicine for a consultation before we start the process with tapering off , God bless you, I know this isn't easy!
How are you coming along? I am also coming off of Effexor but very
slowly. are you completely off now?
You can reduce by 37.5mg they have that dosage in capsule.
I know the tapering process needs to be very slow and be patient.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Jan 2012 • 5 answers
Updated 22 Aug 2012 • 11 answers
Updated 19 Dec 2018 • 3 answers
Updated 13 Apr 2018 • 1 answer
Updated 16 Sep 2018 • 1 answer